MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) sustained a needlestick injury while the cse performed service on a centering collar on an advia 2120i hematology system with dual aspirate autosampler.The centering collar on the advia 2120i hematology system with dual aspirate autosampler was out of place.The cause of the cse's needlestick injury is unknown.Siemens is investigating the issue.
 
Event or Problem Description
A siemens customer service engineer (cse) sustained a needlestick injury while the cse performed service on a centering collar on an advia 2120i hematology system with dual aspirate autosampler.The wound was cleaned.There are no known reports of medical intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00270 on 08-aug-2019.Additional information (13-aug-2019): it was reported that the siemens customer service engineer (cse) did not use the needle guard while performing centering collar maintenance.Advia 2120/advia 2120i operators guide, smn 10708774 rev.03, 2019-03 states under section 4, maintaining the analyzer, "warning, to avoid personal injury and exposure to a potential biohazard, you must cover the needle with the red needle cover immediately after you remove the centering collar.Be careful not to bend the needle as you slip the cover over it." therefore, the cse's injury was due to a use error.Result code and conclusion code in section h6 were updated based on the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
MDR Report Key8875973
Report Number2432235-2019-00270
Device Sequence Number2537112
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR